Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi all,

I post here sometimes, and am not surei f this belongs in the nutrition forum, but wasn't sure where else to put it. Just a background, for those who are not familiar, I have problems digesting meat (yes, I do) and it causes me to break out in huge inflamed zits. So, about a year ago, I went vegetarian. I make most everything myself, and any butter or dairy (which I use SPARINGLY but do use for fat and vitamin absorption, etc) I make sure is grass fed. I also eat only free range-grass fed eggs that I buy locally and have also started making my own cheese from the grass-fed milk (pasteurized, but not homogonized) so I know exactly where it comes from. For the most part my diet is pretty balanced I believe and my face really cleared in that year. I did try some wild caught alaskan salmon today (not veg, I know--just to see how it effected my system, but I will see in a day or two if that makes me break out or not--it never comes right away, it's a day or two after. Ihave read so much about the benefits of fish consumption for acne, and am considering going to a pescetarian diet, but am just doing some experimenting with it. It is very hard to argue the benefits of fish, or at least salmon and tuna, from all the reading I have been doing, but I want to see how it affects me first).

My doctor switched my birth control about three months ago. Actually, the doctor didn't switch it, the pharmacy substituted because they didn't have the other generic that she prescribed. I needed it filled, so I said it was okay. My specific question is, has anyone else had problems with Junel FE 1/20? I HATE this pill! Since I started it, I have been breaking out--but little zits, not the kind I get when I eat meat or drink wine (that breaks me out too)--on my forehead, mostly, and also neck and back. It's not real bad at all, they are super small, but I was so clear that I didn't wear concealer or foundation anymore and now I am feeling the need to put a little bit on. I have worked so hard to do the trial and error diet thing, and my skin was so super-clear...and now I have this again. Is it just me? Has anyone else been on this pill and had the same problems? This is the only thing that has changed. Does anyone else have a similar experience with this pill? I was on microgestin 1/20 before this, and had NO issues. Loved that pill. Anyone do that exact switch? Similar or dissimilar experience? If so, did it clear up as you took it longer, or did it remain? They say to give it 3 months, so I did, but it's still causing me issues. It does get better the week I am not on the pill, but then it comes back. Argh.

Edited by Kitten35

Share this post


Link to post
Share on other sites

STOP TAKING THE JUNEL. That shit ruined my life. I had perfectly clear skin... and then my face exploded. Its been awful. That pill and every other Loestrin-type pill should be discontinued. Don't take it! Don't do it, don't do it, don't do it!

Share this post


Link to post
Share on other sites

Well I was on the other loestrin type generic...no problems whatsoever. I really liked it. No cramps, no acne, nothing.

But this one is so awful! It is just new little pimples every day.

Share this post


Link to post
Share on other sites

Are you still following the same diet habits that had cleared you before?

And does the new pill have the same progestin as the other pill? It's usually the progestin that helps or hurts. (But not entirely. Many benefit from the estrogen.) Also, oral is really not the way to get these hormones, btw. They shouldn't go through the digestive system. And most of what you take doesn't actually end up getting absorbed. You pee out most of it and it ends up in our water system where it messes up the hormones in wildlife, plus, since our water treatment systems don't filter them out, they end up in our drinking water. It's better for them to be absorbed through the skin like in that nuva ring thing, patches and implants. But I don't know if there's such a thing that has the more beneficial progestins. You'd have to look into that and whatever other issues there might be with them. And better yet would be to avoid synthetic hormones and find another contraceptive.

There is a forum specifically for birth control and similar discussions, btw. And somewhere on that forum, there's a chart that lists the various progestins in common BCPs and which are more likely to help acne. Here's the forum: http://www.acne.org/...actone-bcp-etc/

Edited by alternativista

Share this post


Link to post
Share on other sites

Ya stop taking it. I had switched to something like that Sept/oct 2010, and broke out in the more horrible cysts of my life! Even I had horrible cysts on my back that were incredibly painful. I was horrifired. Stop taking it! lol

Share this post


Link to post
Share on other sites

AV,

Yes, my diet is the same. Generally I am actually working on improving it, such as adding more healthy fats, etc., as I learn more about nutrition. I would of course get a pimple here and there, before, but not like now. It is insane. I also have been breaking out on my neck and back, something that never happened, even when I had worse acne. The only thing that has changed is the b/c pill I am on. Going off the pill has crossed my mind; however, my husband and I really don't want to have a child at this time--we are ideally wanting to wait three to four more years--and I am a little bit afraid that something else may not be as effective. I did change pharmacies this weekend to a pharmacy that carried my old pill (wihch is what I was prescribed). If I do not see an improvement when going back to the old pill, then I do think I will seriously consider going off hormonal b/c entirely, as it also makes me moody often.

I was also having heart palpitations, and I did not know why. After doing more research, I found that that was a symptom of a particular pill also and that others have had wierd reactions when switching from one generic to another (both loestrin generics).

I'm seeing now if I can calm this down; it is seeming to be a little bit less inflamed the last two or three days.

Edited by Kitten35

Share this post


Link to post
Share on other sites

Look at the packaging and see what type of progestin they have. I don't think your pharmacist should have given you something that was different from what you were prescribed.

And there's barrier methods like cervical caps with a spermicide and there are natural spermacides available elsewhere in the world which you could mail order. I saw recipes for homemade spermicides saying that the deal is that the vagina is too acidic for sperm to live in, but semen is alkaline to balance it out, so you you do is add something more acidic. I'd do a lot of research on that though.

Share this post


Link to post
Share on other sites

Look at the packaging and see what type of progestin they have. I don't think your pharmacist should have given you something that was different from what you were prescribed.

And there's barrier methods like cervical caps with a spermicide and there are natural spermacides available elsewhere in the world which you could mail order. I saw recipes for homemade spermicides saying that the deal is that the vagina is too acidic for sperm to live in, but semen is alkaline to balance it out, so you you do is add something more acidic. I'd do a lot of research on that though.

I believe legally (at least in my state) they are indeed allowed to substitute brands if the dosage is the same and they do not carry the prescribed as long as the dosage and etc is the same and the doctor has not checked "no substitutions." (This pill is "the same" as the old one--same hormone dosage of applicable hormones--but it is a different brand--but both are generic). The old pharmacy told me there was no way they would be able to get the old one in, so I switched to a pharmacy that did.

I am thinking about the cervical cap; that's my next route if this doesn't work out. I will have to do research on the homemade stuff. I am quite skeptical of the effectiveness of that TBH. I should edit the above post: the heart palpitations were a symptom of a reaction to this particular new one I was on. I never had that on the old one either.

Edited by Kitten35

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×